My husband brought home an email he got at work all excited thinking he might have solved my health problems. Bascially it is a 12 page email that discusses how aspartame and artifical sweeteners can mimic conditions to include MS and lupus. This is related to methanol toxicity and can cause vision and hearing loss, spasms, pains, numbness, memory loss.... and several other symptoms. Yes, I do drink diet soda but in limited moderation (1 to 2 a day). There was a case story that went along about how a woman was miraculously cured only after three days of eleminating this product. I am trying not to be too skeptical but I feel bad for bursting his bubble. It does make me want to quit my sweetner consumption. I use Splenda on anything I sweeten but do drink limited diet soda. Has anyone else heard this and could it actually cause optic neuritis and demyelination on my MRI. I am finding this information somewhat beleivable but not overwhelmingly - because I am sure my neuro would have mentioned this if it were true and I would have learned about it in nursing school.
Hi, a study published in April 2006 sponsored by the National Cancer Institute involved 340,045 men and 226,945 women, ages 50 to 69, found no statistically significant link between aspartame consumption and leukemias, lymphomas or brain tumors. The study used surveys filled out in 1995 and 1996 detailing food and beverage consumption. The researchers calculated how much aspartame they consumed, especially from sodas or from adding the sweetener to coffee or tea. The researchers report, "Our findings from this epidemiologic study suggest that consumption of aspartame-containing beverages does not raise the risk of hematopoietic or brain malignancies."
Please visit website for both for and against studies and viewpoints for aspartame. http://en.wikipedia.org/wiki/Aspartame_controversy
So far, evidence (from well designed studies) show that there is no link between these artificial sweeteners and the diseases you have mentioned. My philosophy regarding this matter is that "anything excessive is harmful" . So I suggest you moderate yourselves with not just the intake of these sweeteners but also of everything that you eat and consume. Have adequate sleep, exercise, and limit stress (unwind if stress cannot be limited).
it is true. i am allergic to artifical sweetner; but i experience stomach cramps, diarrhea, and memory loss. it is highly controversal, but even if you look online you can find articles with doctors who warn strongly against it. check our mercola.com and serch aspartame. aspartame was banned in the us for a long time, until a big shot in the business because apart of our fda. it's up to you if you want to go against the norm, but eliminating artificial sweetner has greatly helped my health.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.